Tobradex and increased eye pressure

Discussion in 'Eye-Care' started by CarlosWA, Oct 16, 2005.

  1. CarlosWA

    CarlosWA Guest

    I had an epiretinal membrane removed from one eye on June 2. The
    surgery went well without complications. After the operation the
    surgeon put me on the following drops:

    June 3 (saw surgeon)
    Started Isopto Atropine (relaxes the eye) one drop a day.
    Started Tobradex 4 drops a day (prevents irritation and
    infections).
    June 10 (saw surgeon). I was not told my eye pressure was high.
    Continued Isopto Atropine one drop a day.
    Started Cosopt twice a day (decreases eye pressure).
    Decreased Tobradex 3 drops a day
    July 11 (saw surgeon)
    Stoped Isopto Atropine.
    Continued Cosopt twice a day.
    Decreased Tobradex to 2 drops a day.
    September 20 (saw surgeon)
    My eye pressure was 30. The surgeon said this was a side
    effect of the Tobradex
    Continued Cosopt twice a day.
    Decreased Tobradex 1 drop a day.
    Started Alphagan drops, twice a day (decreases the eye
    pressure).
    October 5
    Stoped Tobradex.
    Continued Cosopt and Alphagan.
    I will see the surgeon in a few days.

    My vision improved after the surgery although still changes a bit
    about every two weeks.

    My questions are:

    Was it too long to use Tobradex for 14 weeks?
    If my eye pressure was at 30 for 2 to 10 weeks is it likely that this
    affected my optic nerve?

    Thank you,
    Carlos
     
    CarlosWA, Oct 16, 2005
    #1
    1. Advertisements

  2. CarlosWA

    p.clarkii Guest

    sometimes it is necessary to use a steroid-containing drop to prevent
    inflammation. a possible side effect of tobradex in some people is
    increased intraocular pressure but the need for the drug may outweigh
    the risks of the side effect. an IOP of 30 for 2 weeks will not affect
    your optic nerve. once the steroid has worn off (takes a while
    sometimes) the glaucoma drops can be withdrawn and everything should be
    fine. sounds like your eye doctor is on top of the problem.
     
    p.clarkii, Oct 16, 2005
    #2
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.